×

Oscillation theorems for second-order nonlinear differential equations with damped term. (English) Zbl 1061.34020

Summary: Several oscillation criteria are given for the damped nonlinear second-order differential equation \((a(t)[y'(t)]^\sigma)'+p (t)[y'(t)]^\sigma + q(t)(y)t))=0\), where \(\sigma>0\) is any quotient of odd integers, \(a\in C(\mathbb{R}, (0,\infty))\), \(p(t)\) and \(q(t)\) are allowed to change sign on \([t_0, \infty)\), and \(f\in C^1(\mathbb{R},\mathbb{R})\) such that \(xf(x)>0\) for \(x\neq 0\). Our results improve and extend some known oscillation criteria. Examples are inserted to illustrate our results.

MSC:

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Li, H.J, Oscillation criteria for second order linear differential equations, J. math. anal. appl., 194, 217-234, (1995) · Zbl 0836.34033
[2] Li, W.T, Oscillation of certain second order nonlinear differential equations, J. math. appl. appl., 217, 1-14, (1998) · Zbl 0893.34023
[3] Wong, P.J.Y; Agarwal, R.P, Oscillatory behavior of solutions of certain second order nonlinear differential equations, J. math. anal. appl., 198, 337-354, (1996) · Zbl 0855.34039
[4] Wong, P.J.Y; Agarwal, R.P, The oscillation and asymptotically monotone solutions of second order quasilinear differential equations, Appl. math. comput., 79, 207-237, (1997)
[5] Li, W.T; Yan, J.R, An oscillation criterion for second order superlinear differential equations, Indian J. pure and appl. math., 28, 6, 735-740, (1997) · Zbl 0880.34033
[6] Graef, J.R; Spikes, P.W, On the oscillatory behavior of solutions of second order non-linear differential equations, Czechoslovak math. J., 36, 275-284, (1986) · Zbl 0627.34034
[7] Kwong, M.K; Wong, J.S.W, An application of integral inequality to second order non-linear oscillation, J. differential equations, 46, 63-77, (1982) · Zbl 0503.34021
[8] Yan, J.R, Oscillation theorems for second order linear differential equations with damping, (), 276-282 · Zbl 0622.34027
[9] Yan, J.R, A note on an oscillation criterion for equations with damped term, (), 277-280 · Zbl 0542.34028
[10] Yeh, C.C, Oscillation theorems for nonlinear second order differential equations with damped term, (), 397-402 · Zbl 0498.34023
[11] Grace, J.R; Lalli, B.S, Asymptotic and oscillation behavior of solutions of a class of second order differential equations with deviating arguments, J. math anal. appl., 145, 112-136, (1990) · Zbl 0684.34069
[12] Grace, J.R; Lalli, B.S, Oscillation and convergence to zero of solutions of damped second order differential equations, J. math anal. appl., 102, 539-548, (1984) · Zbl 0575.34023
[13] Kartsatos, A.G, Recent results on oscillation of solutions of forced and perturbed nonlinear differential equations of even order, (), 17-72
[14] Kamenev, I.V, An integral criterion for oscillation of linear differential equations of second order, Mat. zametki, 23, 249-251, (1978) · Zbl 0386.34032
[15] Li, W.T, Positive solutions of second order nonlinear differential equations, J. math. anal. appl., 221, 326-337, (1998) · Zbl 0966.34030
[16] Philos, Ch.G, On a Kamenev’s integral criterion for oscillation of linear differential equations of second order, Utilitas math., 24, 277-289, (1983) · Zbl 0528.34035
[17] Philos, Ch.G, Oscillation theorems for linear differential equations of second order, Arch. math. (basel), 53, 482-492, (1989) · Zbl 0661.34030
[18] Philos, Ch.P; Purnaras, I.K, Oscillation in superlinear differential equations of second order, J. math. anal. appl., 165, 1-11, (1992) · Zbl 0756.34036
[19] Rogovchenko, Y.R, Note on “oscillation criteria for second order linear differential equations”, J. math. anal. appl., 203, 560-563, (1996) · Zbl 0862.34024
[20] Thandapani, E; Gyori, I; Lalli, B.S, An application of discrete inequality to second order nonlinear oscillation, J. math. anal. appl., 186, 200-208, (1994) · Zbl 0823.39004
[21] Thandapani, E; Pandian, S, On the oscillatory behavior of solutions of second order nonlinear difference equations, Z. anal. anwendungent, 13, 347-358, (1994) · Zbl 0803.39004
[22] Wong, J.S, On the second order nonlinear oscillations, Funkcial. ekvac., 11, 207-234, (1968)
[23] Wong, J.S, Oscillation criteria for second order nonlinear differential equations involving integral averages, Canad. J. math., 45, 1094-1103, (1993) · Zbl 0797.34037
[24] Wong, J.S, An oscillation criterion for second order nonlinear differential equations, (), 109-112 · Zbl 0603.34025
[25] Wong, J.S, Oscillation theorems for second order nonlinear differential equations, (), 1069-1077 · Zbl 0694.34027
[26] Wong, J.S, Oscillation criteria for second order nonlinear differential equations with integrable coefficients, (), 389-395 · Zbl 0760.34032
[27] Yu, Y.H, Leighton type oscillation criterion and Sturm type comparison theorem, Math. nachr., 153, 137-143, (1991) · Zbl 0795.34025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.